MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: 18 years or older.Initial reporter facility name: (b)(6).
 
Event or Problem Description
It was reported that balloon rupture occurred.The stenosed target lesion was located in a shunt.A 6.0 x 80, 135cm mustang balloon catheter was advanced for dilatation.However, during inflation at 18 atmospheres, the balloon ruptured.Another 6.0 x 80, 135cm mustang balloon catheter was advanced but it also ruptured during inflation at 18 atmospheres.The procedure was completed with a different device.No patient complications were reported and the patient status was stable.
 
Additional Manufacturer Narrative
(a2) age at time of event: 18 years or older.(e1) initial reporter facility name: (b)(6).Updated b5: describe event or problem.
 
Event or Problem Description
It was reported that balloon rupture occurred.The stenosed target lesion was located in a shunt.A 6.0 x 80, 135cm mustang balloon catheter was advanced for dilatation.However, during inflation at 18 atmospheres, the balloon ruptured.Another 6.0 x 80, 135cm mustang balloon catheter was advanced but it also ruptured during inflation at 18 atmospheres.The procedure was completed with a different device.No patient complications were reported and the patient status was stable.It was further reported that the target lesion was about 30% stenosed and was located in the superficial femoral artery.Both devices were not inflated to the nominal bar at about 5 seconds before it ruptured.Both devices were completely removed and was removed directly from the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(a2) age at time of event: 18 years or older.(e1) initial reporter facility name: (b)(6) hospital.Device evaluated by mfr.: a mustang was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A longitudinal tear was identified in the balloon material.The tear measured 43mm in length and extended from a position 6mm proximal of the proximal markerband to 39mm proximal of the distal markerband.An examination of the balloon material and markerbands identified no issues which could potentially have contributed to this complaint.A visual and microscopic examination observed no damage to the tip of the device.A visual and tactile examination found no kinks or damage to the shaft of the device.Both markerbands were undamaged and present on the shaft of the device.No other issues were identified during the product analysis.

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12425663
Report Number2134265-2021-11248
Device Sequence Number3254906
Product Code FGE
UDI-Device Identifier08714729793793
UDI-Public08714729793793
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/20/2024
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0026666967
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2021
Initial Date Received by Manufacturer 08/30/2021
Supplement Date Received by Manufacturer09/07/2021
09/30/2021
Initial Report FDA Received Date09/03/2021
Supplement Report FDA Received Date09/16/2021
10/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1